Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 17, 2021, 2:32 PM EDT for Collier County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2021, 2:32 PM EDT (18:32 UTC)
- Expired
- Aug 17, 2021, 3:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 30
County Collier County, FL
The radar
The Miami radar (KAMX), 121 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2164 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
615
WWUS82 KMFL 171832
SPSMFL
Special Weather Statement
National Weather Service Miami FL
232 PM EDT Tue Aug 17 2021
FLZ069-070-171915-
Coastal Collier County FL-Inland Collier County FL-
232 PM EDT Tue Aug 17 2021
...A strong thunderstorm will impact portions of west central Collier
County through 315 PM EDT...
At 231 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 10 miles
northeast of Royal Palm Hammock, or 10 miles southeast of Golden Gate
Estates, moving west at 10 mph.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Golden Gate Estates, Marco Island Airport, West Toll Gate On
Alligator Alley, Royal Palm Hammock, Miles City, South Blocks Golde,
Sunniland, Fakahatchee Strand State Preserve, Picayune Strand State
Forest, Jerome, Deep Lake and Intersection I-75 And Everglades Blvd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2627 8131 2598 8132 2599 8168 2628 8168
TIME...MOT...LOC 1831Z 097DEG 7KT 2611 8149
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
Hadi/RAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 17, 10:26 AM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, Aug 17, 10:26 AM EDT, 4 hours 6 minutes before
Area Forecast Discussion...UPDATED National Weather Service Miami FL 1026 AM EDT Tue Aug 17 2021 ...SCATTERED TO NUMEROUS STORMS ESPECIALLY INTERIOR/WEST COAST METRO AREAS... ...HEAT INDICES 107 TO 109 INLAND COLLIER COUNTY COUPLE OF HOURS TODAY... ...MODERATE RISK OF RIP CURRENTS EAST COAST BEACHES... .UPDATE... High pressure will continue to build into the Florida Peninsula today from the Western Atlantic waters, as Tropical Storm Grace continues to move westward through the Caribbean Sea. This will keep the easterly wind flow in place over South Florida today allowing for the east coast sea breeze to develop and push inland and keeping the west coast sea breeze over the west coast metro areas. There is some drier air over the Bahamas, but that will not get into our area until later tonight. This will keep the PWAT values around the 2 inch today over South Florida today. Therefore, scattered showers and thunderstorms will be possible late this morning into the early afternoon hours before shifting into the interior and west coast metro areas late this afternoon into early this evening. This will be reflected in the forecast POPs for today. A few of the storms could become strong again late this afternoon into early this evening over the western interior and west coast metro areas of South Florida where the sea breezes collide. The primary impacts from the strong storms will be frequent lightning strikes, gusty winds, and locally heavy rainfall. Highs today will again get up into the lower to mid 90s most areas, except around 90 east coast metro areas and mid 90s over Inland Collier County. The dew points will also be in the mid 70s today over South Florida. This will allow for the heat index readings to get up into the mid 100s over most areas, except for east coast metro areas where they will be in the lower 100s and mid to upper 100s in Inland Collier County. Therefore, an SPS statement has been issued for Inland Collier County for the Heat indices for today. The threat of rip currents will continue for the east coast beaches of South Florida today due to the easterly wind flow. Therefore, will keep the Moderate Risk of Rip Currents up for the east coast metro areas for today. Rest of the forecast looks good at this time and no other changes are planned. && .PREV DISCUSSION... (Issued 737 AM EDT Tue Aug 17 2021) AVIATION(12Z TAFS)... The eastern winds will remain in place over most of the TAF sites, except becoming westerly between 18Z and 23Z at KAPF taf site. VCSH over the east coast TAF sites, except VCTS between 15Z and 19Z due to east coast sea breeze developing and pushing inland. KAPF taf site will remain dry until 18Z then VCTS until 23Z. Ceiling and Vis in VFR conditions, but could fall down into MVFR or even IFR conditions with the showers and thunderstorms. PREV DISCUSSION... (Issued 402 AM EDT Tue Aug 17 2021) SHORT TERM (Now through Wednesday)... A broad upper ridge of high pressure extends from the western Atlantic Ocean into the eastern Gulf of Mexico. Tropical Cyclones flank either end of this synoptic feature, with TS Fred forecast to move northeastward into the mid-Atlantic states, and TS Grace in the Carribean Sea which is forecast to move westward towards the Yucatan Peninsula. Neither of these systems will directly impact South Florida. Deep easterly flow continues to encompass the region. This will favor inland propagation of the Atlantic sea-breeze, and allow the Gulf sea-breeze to become pinned along the west coast. Showers and thunderstorms may initially develop along metro portions of the east coast, however moisture convergence and instability should become enhanced along interior portions of South Florida. This is where the greatest thunderstorm coverage will likely be realized. Thunderstorms should gradually propagate westward with time, and may affect portions of the metro Collier County. The primary threats will be strong wind gusts, lightning, and localized flooding. Outside of the potential for a few locally strong storms, impacts should be limited due to paltry wind shear and lapse rates. Wednesday appears to be a bit drier across the region, owing to diffluent surface streamlines and a noticeable decrease in atmospheric moisture. Current model guidance keeps the east coast relatively dry (PoPs less than 40) and again keeps convective coverage focused over the interior/Gulf coast region. Again, impacts will be limited to locally strong wind gusts and perhaps localized flooding for storms that redevelop over the same locations. Temperatures will remain muggy, as is expected this time of year. The easterly surface winds will allow for slightly cooler temperatures along the east coast, with maximum temperatures in the upper 80s/lower 90s expected. Temperatures along the interior and Gulf coast portion of the region should be in the low/mid 90s through Wednesday. Dewpoints in the mid/upper 70s region-wide will allow heat indices to approach/exceed 100 in many locations, and possibly exceed 105 along portions of the interior and Gulf coast. LONG TERM (Wednesday Night through Monday)... Normal summertime conditions are expected through the long term period. High pressure is forecast to build back into the region. With summertime comes continued daily sea breeze convection chances along with hot conditions once again with high temperatures warming into the lower to perhaps middle 90s through the period with the warmest/hottest conditions residing across the interior and Lake Okeechobee region with a more easterly or east-southeasterly flow setting up. Going into the upcoming weekend and perhaps early next week, the globals are projecting an upper level weakness to develop across western Atlantic, generally over the Gulf Stream. This will allow POPs to gradually increase by the end of the period as better moisture moves into the region from the tropical easterlies. Slight temporal and spatial differences in the mid and upper levels among the guidance will lower confidence regarding the finer details of the long term forecast; however, generally POPs will be at or just a skosh above CLIMO norms. AVIATION(06Z TAFS)... VFR conditions expected to prevail across all TAF sites through the forecast period. SHRA/TSRA may affect terminals around 16Z- 00Z, and coverage should be most prevalent over the interior/Gulf coast region. Brief sub-VFR impacts are possible near any convection. Winds generally SE/ESE around 08 to 12 kt through the day. At KAPF, winds will shift around to the southwest in the afternoon as the Gulf breeze moves inland. MARINE... East/southeast flow will continue across the local waters. A few showers and thunderstorms will be possible today across the waters, and local winds and seas may be enhanced near any ongoing showers or thunderstorms. Favorable boating conditions should prevail otherwise. BEACHES... Modest east/southeasterly surface winds continue along the Atlantic beaches. This necessitates a moderate risk for rip currents along all east coast beaches for South Florida. && .PRELIMINARY POINT TEMPS/POPS... Miami 81 92 79 92 / 30 30 10 30 West Kendall 80 93 77 92 / 20 30 10 30 Opa-Locka 81 92 79 92 / 30 30 10 30 Homestead 80 91 78 90 / 20 30 10 30 Fort Lauderdale 82 91 80 90 / 30 30 10 30 N Ft Lauderdale 81 91 79 90 / 30 30 10 30 Pembroke Pines 81 92 78 91 / 30 30 10 30 West Palm Beach 80 92 78 92 / 30 30 10 30 Boca Raton 81 91 79 91 / 30 30 10 30 Naples 79 93 77 92 / 50 50 10 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...BNB Today through Wednesday and Marine...Bhatti Wednesday Night through Monday...Frye Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 17, 10:38 AM EDT, 3 hours 54 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1038 AM EDT Tue Aug 17 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 180100- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1038 AM EDT Tue Aug 17 2021 ...SCATTERED TO NUMEROUS STORMS ESPECIALLY INTERIOR/WEST COAST METRO AREAS... ...HEAT INDICES 107 TO 109 INLAND COLLIER COUNTY COUPLE OF HOURS TODAY... ...MODERATE RISK OF RIP CURRENTS EAST COAST BEACHES... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms are possible today with the greatest coverage expected over the interior and Lake Okeechobee Region. Possible impacts include strong wind gusts, lightning, and localized flooding. Wind: The strongest thunderstorms may produce wind gusts to 45 mph or greater, primarily over the interior and Lake Okeechobee region. Temperatures: Heat index readings getting up into the lower to mid 100s over most areas this afternoon, except lower 100s over the east coast metro areas and 107 to 109 for couple of hours over Inland Collier County. Flooding: Localized flooding is possible for metro portions of Collier County today. Waterspouts: A few waterspouts are possible within showers and thunderstorms across all of the local waters today. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Scattered showers and thunderstorms will be possible each day this week, mainly over the interior and western areas. Heavy downpours may cause localized flooding across the low lying and poor drainage areas. Overall storm coverage should gradually decrease by later this week into the weekend. The elevated risk for rip currents will continue along the Atlantic beaches through the middle of the week. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Baxter
In the hours before
Special weather statement, Aug 17, 10:09 AM EDT, 4 hours 23 minutes before
Special Weather Statement National Weather Service Miami FL 1009 AM EDT Tue Aug 17 2021 FLZ070-171900- Inland Collier- Including the city of Immokalee 1009 AM EDT Tue Aug 17 2021 ...HEAT INDEX READINGS GETTING UP TO 107 TO 109 RANGE FOR COUPLE OF HOUR EARLY THIS AFTERNOON INLAND COLLIER COUNTY... High temperatures should get up into the mid 90s early this afternoon over inland Collier County before cooling late this afternoon down due to thunderstorm development over the area. The dew points will also be in the mid 70s today over this area. This will allow for heat index readings to get up into the 107 to 109 for couple of hours early this afternoon over the interior areas of Collier County. Remember to stay hydrated and limited outdoor activity early this afternoon. Baxter
Special weather statement, Aug 17, 2:08 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Miami FL
208 PM EDT Tue Aug 17 2021
FLZ063-066-070-171900-
Hendry FL-Inland Collier County FL-Glades FL-
208 PM EDT Tue Aug 17 2021
...A strong thunderstorm will impact portions of northwestern Hendry
and southwestern Glades Counties through 300 PM EDT...
At 208 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near Moore
Haven, moving west at 10 mph.
HAZARD...Funnel clouds, winds in excess of 30 mph, and pea size
hail.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Labelle, Moore Haven, Lakeport, Palmdale, Port La Belle, Felda,
Devils Garden, Ortona, Keri and Lake Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2695 8100 2689 8100 2688 8094 2648 8121
2656 8154 2694 8146 2707 8115
TIME...MOT...LOC 1808Z 103DEG 7KT 2678 8111
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
Hadi/RAGSpecial weather statement, Aug 17, 2:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
232 PM EDT Tue Aug 17 2021
FLZ069-070-171915-
Coastal Collier County FL-Inland Collier County FL-
232 PM EDT Tue Aug 17 2021
...A strong thunderstorm will impact portions of west central Collier
County through 315 PM EDT...
At 231 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 10 miles
northeast of Royal Palm Hammock, or 10 miles southeast of Golden Gate
Estates, moving west at 10 mph.
HAZARD...Funnel clouds and winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Golden Gate Estates, Marco Island Airport, West Toll Gate On
Alligator Alley, Royal Palm Hammock, Miles City, South Blocks Golde,
Sunniland, Fakahatchee Strand State Preserve, Picayune Strand State
Forest, Jerome, Deep Lake and Intersection I-75 And Everglades Blvd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2627 8131 2598 8132 2599 8168 2628 8168
TIME...MOT...LOC 1831Z 097DEG 7KT 2611 8149
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
Hadi/RAGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 2:08 PM EDT | Special Weather Statement | MFL | Glades | 52 min |
| Aug 17, 2:36 PM EDT | Special Marine Warning | MFL | 39 min | |
| Aug 17, 2:59 PM EDT | Special Weather Statement | MFL | Collier | 46 min |
| Aug 17, 3:11 PM EDT | Areal Flood Advisory | MFL | Collier | 2 hr |
| Aug 17, 4:00 PM EDT | Special Weather Statement | MFL | Hendry | 45 min |
| Aug 17, 4:03 PM EDT | Special Weather Statement | MFL | Monroe | 42 min |
| Aug 17, 4:23 PM EDT | Special Weather Statement | MFL | Collier | 52 min |
| Aug 17, 4:37 PM EDT | Special Weather Statement | MFL | Hendry | 38 min |
| Aug 17, 5:10 PM EDT | Special Weather Statement | MFL | Hendry | 50 min |
| Aug 17, 5:18 PM EDT | Special Weather Statement | MFL | Hendry | 42 min |
| Aug 17, 6:28 PM EDT | Special Weather Statement | MFL | Hendry | 32 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.